Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 37, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Nov 24, 2020, 8:58 PM CST for Dallas County, Tarrant County, Texas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 24, 2020, 8:58 PM CST (02:58 UTC)
- Expired
- Nov 24, 2020, 9:16 PM CST
- In force
- 18 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 36 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 9:00 PM CST | TSTM WND DMG | 2 Ene Arlington, TX | NUMEROUS POWER LINES AND TREES DOWN NEAR PIONEER PKWY AND COLLINS. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 8:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.2
The text
As transmitted.
671
WFUS54 KFWD 250258
TORFWD
TXC113-439-250330-
/O.NEW.KFWD.TO.W.0037.201125T0258Z-201125T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
858 PM CST Tue Nov 24 2020
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
East central Tarrant County in north central Texas...
Northwestern Dallas County in north central Texas...
* Until 930 PM CST.
* At 858 PM CST, a severe thunderstorm capable of producing a tornado
was located near Grand Prairie, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cockrell Hill around 910 PM CST.
Highland Park around 920 PM CST.
University Park around 925 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3265 9711 3277 9718 3296 9679 3272 9670
TIME...MOT...LOC 0258Z 250DEG 39KT 3272 9706
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
301 follow-up statement
378
WWUS54 KFWD 250316
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
916 PM CST Tue Nov 24 2020
TXC113-439-250325-
/O.CAN.KFWD.TO.W.0037.000000T0000Z-201125T0330Z/
Tarrant TX-Dallas TX-
916 PM CST Tue Nov 24 2020
...THE TORNADO WARNING FOR EAST CENTRAL TARRANT AND NORTHWESTERN
DALLAS COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area through 945 PM.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.
LAT...LON 3265 9711 3277 9718 3296 9679 3272 9670
TIME...MOT...LOC 0313Z 250DEG 39KT 3278 9685
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 24, 5:59 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Nov 24, 5:59 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 559 PM CST Tue Nov 24 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday Night/ A shortwave over the Oklahoma and Texas Panhandles can be seen on water vapor imagery moving steadily eastward this evening. It is accompanied by a surface cyclone over southwest Oklahoma, from which a cold front and a dryline extend. The dryline as of 5 PM stretched from Bowie to Abilene to San Angelo, with the front not too far behind and catching up. Thunderstorms have begun to develop along the dryline, but will remain isolated for the next few hours with better coverage remaining north of the Red River. However, there is an axis of better instability roughly along the I-35 corridor, and it is likely that a marked increase in convective coverage and intensity will occur as the dryline encroaches on this area in a couple of hours. Though instability will be decreasing as temperatures fall, the presence of strong deep layer shear may allow a few severe storms to get going with damaging wind gusts being the primary threat. Large hail may also occur in any initial discrete cells that are able to maintain a good rotating updraft before activity becomes more linear in nature. Storms should quickly grow upscale into a linear MCS while propagating through he southeast half of the CWA tonight, maintaining a potential for a few damaging wind gusts in bowing segments. The line will exit our southeast zones prior to daybreak and will be followed by much cooler and breezy conditions in the wake of a cold front. The winds, however, should drop off Wednesday afternoon as a surface ridge slides in from the west. Wednesday temperatures will begin in the 40s with highs climbing into the lower and middle 60s under sunny skies. 30 && .LONG TERM... /Issued 308 PM CST Tue Nov 24 2020/ /Thanksgiving Day-Weekend Into Early Next Week/ A dry, breezy, and warm day is expected Thanksgiving Day, as we'll be in between systems with strong west-southwest flow aloft with mid to high cloudiness passing across the area. Gusty south winds 15 to 25 mph at the surface will begin the process of Gulf moisture back northward as we await our multi-day system and wet weather for the holiday weekend. Strong southwest flow of 25-35 knots increases Thanksgiving night in advance of the next cold front arriving into the area early Friday morning. Brisk and cooler conditions with highs struggling into the upper 50s and 60s are expected as low level moisture transport socks the area in with clouds. Isentropic ascent will increase initially across Central Texas as a 120-140 knot sub-tropical upper jet max advances northeast across the state from Mexico. This will all be in advance of our closed mid level low organizing near the Arizona/New Mexico border region and where shower activity will be on the increase during the morning hours. As the mid level low approaches the Southern High Plains late Friday into Friday Night, it's going to be a brisk, chilly, wet, and sloppy travel forecast for those planning to be on the roads or on flights. Showers will be most widespread across Central Texas where higher quality moisture will be present, while more spotty activity in nature is expected as you head northward toward I-20 and the Red River Valley. Regardless, it's not going to be weather you're going to want to be outside in. Mid level lapse rates will remained steepened between 6-7 deg C/Km aloft as large- scale ascent continues to increase with some pockets of embedded and elevated thunderstorms. Severe weather is not expected, though we may need to watch for a strong storm or two with small hail due to the expected shear overhead. The wet, cool, and dreary weather continues into Saturday, before tapering off from west to east late Saturday night and Sunday, when a reinforcing cold front arrives to keep highs in the 50s to lower 60s in Central Texas with lows in the 40s and 50s with some possible mid-upper 30s out west by Sunday morning as the core of this deep low finally tracks east over the area. Though rainfall coverage is expected to become much more spotty Sunday, it'll remain cool. Partial sunshine by afternoon should allow southern and western parts of the CWA to see highs creep back up into the 60s by afternoon with a few lingering showers around. So if you had to travel home from any holiday gatherings, Sunday is the better day versus Saturday. A few showers may linger in the north late Sunday into Sunday night as this system finally opens up and lifts northeast of the area. This will pull yet another cold front into the region with sunny, brisk, and cool conditions with highs in the 50s Monday. The rapid transitioning late Fall/mid level pattern continues next week, as south winds and shortwave ridging return Tuesday for a slight warm up. Another closed low organizes across the Great Basin and Desert Southwest by the middle of next week, but this system will be slow evolve and move east. In addition, models are struggling on this deep system's evolution as drops into the southern latitudes. What's this mean for us? Seasonably cool and dry conditions with little in the way of precipitation will continue much of the week was we remain entrenched under a dry northwest flow regime aloft over the Central CONUS. 05/ && .AVIATION... /NEW/ /00Z TAFs/ A dryline and cold front will approach from the northwest over the next few hours. Any storms along the dryline south of the Red River should remain low-topped and weak for another hour or two, but should increase in coverage and intensity as they encounter better instability farther east. We have stuck with VCTS from 02-05Z in the Metroplex TAFs, but may eventually need to add a brief TEMPO group for thunder depending on future RADAR trends. There could also be a couple of hours of low level (non- convective) wind shear due to decoupling winds and a 40+ kt low level jet through 05Z. The likely window for TS at KACT should be 04-08Z. Winds will shift to the west with the dryline then northwest with the front as storms exit to the southeast well before dawn Wednesday. Northwest winds should begin to wane Wednesday afternoon as a surface ridge moves in. Otherwise, outside of precipitation, conditions should remain VFR. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 46 64 43 73 55 / 40 0 0 0 20 Waco 48 66 42 75 57 / 60 0 0 0 30 Paris 45 59 38 68 51 / 70 0 0 0 20 Denton 41 64 38 72 50 / 30 0 0 0 10 McKinney 44 63 39 71 52 / 40 0 0 0 20 Dallas 48 65 45 75 57 / 40 0 0 0 20 Terrell 45 63 39 72 56 / 70 0 0 0 20 Corsicana 49 66 44 75 59 / 60 0 0 0 40 Temple 48 67 42 76 58 / 40 0 0 0 30 Mineral Wells 42 65 40 77 49 / 20 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 24, 6:49 PM CST, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 649 PM CST Tue Nov 24 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 649 PM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms across much of the region tonight. A few thunderstorms may be strong to severe, mainly along and east of the I-35 corridor, with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low thunderstorm chances will return to the region on Friday. Severe weather is not expected during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 24, 7:11 PM CST, 1 hour 47 minutes before
Special Weather Statement National Weather Service Fort Worth TX 711 PM CST Tue Nov 24 2020 TXZ102-250130- Wise TX- 711 PM CST Tue Nov 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY UNTIL 730 PM CST... At 711 PM CST, Doppler radar was tracking a strong thunderstorm over Paradise, or near Bridgeport, moving northeast at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Bridgeport, Briar, Pecan Acres, Alvord, New Fairview, Aurora, Boyd, Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway Bay, Newark and Lake Bridgeport. LAT...LON 3343 9738 3299 9740 3300 9792 3343 9792 TIME...MOT...LOC 0111Z 240DEG 49KT 3318 9770 30
Special weather statement, Nov 24, 7:20 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
720 PM CST Tue Nov 24 2020
TXZ092-250145-
Cooke TX-
720 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 745 PM CST...
At 719 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Overbrook to near Forestburg. Movement was east
at 40 mph.
Half-inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gainesville, Muenster, Lindsay, Callisburg, Lake Kiowa, Ray Roberts
Park Johnson Branch and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3395 9695 3342 9694 3343 9748 3392 9748
3383 9746 3382 9738 3388 9733 3386 9734
3389 9731 3386 9726 3392 9721 3386 9717
3376 9719 3372 9711 3382 9705 3385 9709
3384 9703 3395 9700
TIME...MOT...LOC 0119Z 250DEG 35KT 3407 9714 3346 9757
30Local storm report, Nov 24, 7:48 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST 3 WSW COOL 32.78N 98.06W
11/24/2020 M64 MPH PARKER TX ASOS
MINERAL WELLS ASOS REPORTS GUST TO 56 KTS.
&&Special weather statement, Nov 24, 8:02 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
802 PM CST Tue Nov 24 2020
TXZ131-250230-
Hood TX-
802 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR HOOD COUNTY UNTIL 830 PM CST...
At 802 PM CST, Doppler radar was tracking a strong thunderstorm over
Oak Trail Shores, or near Granbury, moving northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Granbury, Pecan Plantation, Lipan, Oak Trail Shores and Tolar.
LAT...LON 3256 9784 3255 9762 3232 9761 3232 9778
3223 9794 3251 9807 3256 9807
TIME...MOT...LOC 0202Z 243DEG 44KT 3250 9785
30Local storm report, Nov 24, 8:06 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 2 SSW KRUM 33.23N 97.25W
11/24/2020 M65 MPH DENTON TX FIRE DEPT/RESCUE
KRUM FIRE DEPT MEASURES 65MPH WIND GUST NEAR
INTERSECTION OF 380 AND 156. TIME ESTIMATED.
&&Special weather statement, Nov 24, 8:43 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
843 PM CST Tue Nov 24 2020
TXZ130-132-133-143>145-250330-
Bosque TX-Erath TX-Hamilton TX-Hill TX-Johnson TX-Somervell TX-
843 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...NORTHEASTERN
HAMILTON...SOUTHEASTERN ERATH...CENTRAL JOHNSON...BOSQUE AND
NORTHWESTERN HILL COUNTIES UNTIL 930 PM CST...
At 843 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pecan Plantation to 9 miles southwest of
Hico. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cleburne, Keene, Alvarado, Glen Rose, Meridian, Hico, Blum, Iredell,
Cranfills Gap, Cleburne State Park, Meridian State Park, Dinosaur
Valley State Park, Rio Vista, Walnut Springs and Morgan.
LAT...LON 3224 9795 3231 9779 3232 9762 3241 9761
3240 9709 3168 9775 3186 9817 3198 9825
TIME...MOT...LOC 0243Z 261DEG 39KT 3234 9758 3191 9817
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:11 PM CST | Special Weather Statement | FWD | Wise | 19 min |
| Nov 24, 7:20 PM CST | Special Weather Statement | FWD | Cooke | 25 min |
| Nov 24, 7:29 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 46 min |
| Nov 24, 7:39 PM CST | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 36 min |
| Nov 24, 7:44 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 46 min |
| Nov 24, 7:54 PM CST | Tornado Warning | FWD | Denton | 21 min |
| Nov 24, 8:02 PM CST | Special Weather Statement | FWD | Hood | 28 min |
| Nov 24, 8:09 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson, Tarrant | 51 min |
| Nov 24, 8:24 PM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 36 min |
| Nov 24, 8:43 PM CST | Special Weather Statement | FWD | Bosque, Johnson, Somervell | 47 min |
| Nov 24, 8:52 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton, Fannin, Grayson, Hunt | 20 min |
| Nov 24, 8:56 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 49 min |
| Nov 24, 9:14 PM CST | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hunt, Lamar | 61 min |
| Nov 24, 9:34 PM CST | Special Weather Statement | FWD | Bosque, Ellis, Hill | 26 min |
| Nov 24, 9:47 PM CST | Special Weather Statement | FWD | Hunt, Kaufman, Rockwall | 43 min |
| Nov 24, 9:59 PM CST | Special Weather Statement | FWD | Hill, Navarro | 61 min |
| Nov 24, 10:25 PM CST | Special Weather Statement | FWD | Bell, Coryell, Falls, McLennan | 65 min |
| Nov 24, 10:30 PM CST | Special Weather Statement | FWD | Hopkins, Rains, Van Zandt | 45 min |
| Nov 24, 11:01 PM CST | Special Weather Statement | FWD | Freestone | 59 min |
| Nov 24, 11:23 PM CST | Special Weather Statement | FWD | Falls, Limestone | 67 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.